you are right that when you take antibiotics, majority of your gut bacteria will be wiped out. however, they will grow back in time. almost very quickly once you stop taking antibiotics.
in some cases, the minority that resistant to antibiotics, happened to be pathogenic and produce toxin in your intestine and hence, diarrhea. usually refer to the side effect of the treatment.
however, in almost every case, once you stop antibiotic, your normal flora in your guts quickly grow back and suppress the evil one, and you'll be back to normal. in rare cases, the evil one cannot be suppressed, and you'll suffer longer guts problem, normally refer to irritable bowel syndrome.
in regards to antibiotic compromises immune responses, i assume you mean antibiotic suppress the immune system. then no. antibiotic is very specific to bacteria only. so, nothing to do with your immune system or immune responses. if you meant, because there is less gut bacteria, then there is less immune response, then yes... sort of. but that is not a bad thing.. i think. in conclusion, in this case, you dont need to worry about immune system and antibiotics that you will be taking.
the current gut biology research indicate that, it is by chance what gut bacteria grows back after antibiotic treatment.
have a read about this articlehttp://abc.gov.au/science/articles/2011 ... 261557.htm